|D3 supplemets and Tenofovir-containing ART
Apr 27, 2011
I had seroconversion illness about two years ago. I started meds, Isentress (2 tablets/d) + Truvada (1 tablet/d), 10 months ago No significant side effects, except for muscle and leg pain sometimes. My concern is about my kidneys (and my bones too). I was reading that there have been several case reports of kidney damage caused by Tenofovir. Also, asymptomatic renal tubule damage may affect people taking Tenofovir even if they have a normal glomerular filtration rate. In a recent presentation at CROI 2011 some researchers showed that Vit. D3 supplementation would increase tubular reabsorption of phosphate (TRP) and decrease serum parathyroid hormone (PTH). This mechanism is not clear to me but... does it mean that an increase of D3 vitamin could help to clean renal tubules for people on TDF-containing ART? Second, does taking ALSO calcium supplements (with D3) is safe to my kidneys? Thank you for your kind help, in any case.
Response from Mr. Vergel
I answered this question already. Vitamin D and tenofovir
DEJAR TRATAMIENTO, UNA PREGUNTA
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.